I am under the care of a therapist and diagnosed as Paranoia. I have neighbors that are - to me - bizarre methods of 'getting even for my smoking'. (I've almost stopped. Did stop for three weeks, but the problems never went away, so I went back to it. They send odors of smoke into my home somehow. One part of me says it's not possible, the other 'freaks out' and I wind up with a panic attack. I have been 'getting feisty' lately, with loud comments to them, like "Thank You. You just made my day!" etc. I also belong to a group who meets weekly. What coping skills should I use? I just want to get back to my "old self" as soon as possible. Thank you.
THE ANSWER TO THIS QUESTION WILL NOT BE DISPLAYED UNTIL YOU HAVE INDICATED YOUR AGREEMENT WITH THE DISCLAIMER PRINTED JUST BELOW. CLICK THE 'I AGREE' BUTTON TO AGREE TO THESE TERMS AND SEE THE RESPONSE.
- Dr. Dombeck responds to questions about psychotherapy and mental health problems, from the perspective of his training in clinical psychology.
- Dr. Dombeck intends his responses to provide general educational information to the readership of this website; answers should not be understood to be specific advice intended for any particular individual(s).
- Questions submitted to this column are not guaranteed to receive responses.
- No correspondence takes place.
- No ongoing relationship of any sort (including but not limited to any form of professional relationship) is implied or offered by Dr. Dombeck to people submitting questions.
- Dr. Dombeck, Mental Help Net and CenterSite, LLC make no warranties, express or implied, about the information presented in this column. Dr. Dombeck and Mental Help Net disclaim any and all merchantability or warranty of fitness for a particular purpose or liability in connection with the use or misuse of this service.
- Always consult with your psychotherapist, physician, or psychiatrist first before changing any aspect of your treatment regimen. Do not stop your medication or change the dose of your medication without first consulting with your physician.